co-codamol 30/500

bevfoster15
bevfoster15 Member Posts: 13
edited 30. Jun 2010, 01:46 in Living with Arthritis archive
Hi All

Could anyone else tell me if you have been prescribed co-codamol 30/500 for the pain.

RA is a weird thing, well for me it is I can be fine one day and then the next my ankle throbs or my shoulder kills last night my left hand became swollen and throbbed all nite I had to get up and have a couple of the co-codamol but I am finding that everytime I take these they make me so tired and very sick !! and this is 6 hours later. I took the pills at 2am this morning and I have been very sick this morning and I could just drop off, the drive to work was scary as I was forcing myself to stay awake, is there anything else pain killer wise I could as the doctor for when I'm there on Thur night? The Ibuprofen 400mg doesn't help what so ever hence why the doctor prescribed the co-codamol.

Bev :cry:

Comments

  • kevlar
    kevlar Member Posts: 41
    edited 30. Nov -1, 00:00
    Hi Bev,
    sorry to hear you are suffering so. You are right, Arthur is a funny old bugger, more bugger than funny most of the time!

    Afraid I've never had Co codamol, so no help there but I quite like cocoa in various forms, but that's another story.

    For anti inflam I'm currently on 600mg of Ibuprofen and for pain relief 1000mg of Paracetamol, both 3 times a day. (Plus MTX & Folic acid once a week).

    So maybe a little more Ibuprofen + some Paracetamol might help?

    Good luck, and however bad it gets remember you are not alone.
  • pennycrayon
    pennycrayon Member Posts: 69
    edited 30. Nov -1, 00:00
    Hi,

    Sorry to hear you are having a bad time with it. I take the same strength co codamol as you do. I have never felt sick taking it but it does make me feel tired which isnt good during the day.

    I would probably recommend speaking to your doc again, maybe seeing if there is a different pain killer that would suit you better.

    Hope you feel better soon
    xx
  • lavenderlady
    lavenderlady Member Posts: 409
    edited 30. Nov -1, 00:00
    I cannot take co codamol for the same reasons you gave they make me sleepy and sick, I take Zapain for moderate pain dehydrocodeine for worse pain and tramadol for excrutiating pain, I also take gabapentine for nerve pain I get for my leg and arm spasms due to my SMA, I cannot take ibruprofen due to stomach ulcers , but Zapain is codeine phosphate 30mg and paracetamol 500mg per caplet, I find it a good mix for moderate pain, even my kids 15 and above prefer this for toothach and head aches etc I can take 2 x4 times a day, hope that helps , ( also on 3 amytriptalin for night pain :?
  • vikki30
    vikki30 Member Posts: 20
    edited 30. Nov -1, 00:00
    Hi Bev

    I have the same strength co-codamol. I have fibromyalgia at first they thought i had inflammatory arthritis. The tablets make me very sick too, like I have a really bad hangover. I also tried tramadol, codeine, diff strengths, plus various others, have now been told theres nothing else i can try. when the pain is unbearable i take the tablets but take anti sickness tabs too, ie travel sick ones don't work fully but its not as bad as if i didn't take them.

    Hope you find a solution, take care.

    Vikki x
  • woodbon
    woodbon Member Posts: 4,969
    edited 30. Nov -1, 00:00
    Hello, Sounds like a rubbish pain killer for you, I found that it helped me a bit but not that much and no feeling or being sick. You must talk to your gP , as yes, their are lots of different painkillers out their. I take slow release tramadol, but some people are sick with those, my GP told me that if I felt sick, to go back and get some anti emetics, the drug to stop you being sick, but I didn't need to. I did start slowly and work up to the dose I'm on now.

    Don't dispare I'm sure, with trial and error you will find whats right for your pain, so discuss this with your doctor. As for the sleepiness, I have had that, but found that within a week of so its under control. I feel sleepy a lot anyway!!! :oops: Thats good old Arther for you! :x

    I hope that you will quickly find the right pain killer for you. Good luck and lots of love Sue
  • frogmorton
    frogmorton Member Posts: 28,046
    edited 30. Nov -1, 00:00
    Hiya

    They make me a bit sicky too :(

    Maybe you can 'build up' to the dose??

    Try starting on only one and one nlormal paracetamol for a few days then you can try two of the co-cos and no extra paras once you have settled down.

    Or you can go back to the GP and see if they ahve any other ideas.

    They might suggest pain patches??

    Love

    Toni xx
  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    I have other side-effects with co-cod, not nausea or drowsiness. I think you should go and see your doc again, or perhaps discuss it with a pharmacist - they know drug interractions very well. There are many forms of pain relief: there has to be one that suits you. You need pain relief to function: I wish you well in your search. DD
  • cthornley
    cthornley Member Posts: 627
    edited 30. Nov -1, 00:00
    hi
    I was on this strength combined for a bit but my doctor changed me to codeine 30mg & paracetamol 500mg - yes its the same thing but it means I can have more control over what I am taking
    some days I take 2 codeine + 2 paracetamol sometimes 1c + 2p,
    It can make you drowsy so perhaps dialling back the codeine may help, it may also make you feel sluggish, which it turn won't help with feeling a bit sick as the codeine can give you really bad constipation - so try upping the fibre in your diet (dried fruit, bran etc) but if you still have issues ask you could ask for Senna (prescription or over counter)
    I don't know if that would help but it might be worth a try
    Chrissie
  • marion1952
    marion1952 Member Posts: 963
    edited 30. Nov -1, 00:00
    Dear Bev

    I had really really bad sickness with co-codamol 2 years ago - I stuck it out for weeks as I thought it was the methotrexate - eventually I stopped all the drugs and I had really bad withdrawal symptoms from the co-codamol - 6 days of constant vomiting/diarrhoea/shaking/freezing cold/severe muscular pain - I never want to go through that again ..

    oh - and when I WAS taking it it only worked for about 2 hours ..

    I do know that lots of people find it beneficial, but I just stick to 2 paracetamol every 6 hours now...

    Marion
  • elnafinn
    elnafinn Member Posts: 7,412
    edited 30. Nov -1, 00:00
    Hi Bev

    I have that med in the cupboard. I never used to find that it killed the pain much at all and yes, it did make me tired and also gave me constipation. :roll:

    I would mention it to your gp on Thursday night and I am sure he will have other ideas and you can also discuss with him some of the suggestions passed to you from this forum.

    Perhaps you should also be prescribed some anti inflammatory meds if you have not been already.

    Luv
    Elna x
  • speedalong
    speedalong Member Posts: 3,272
    edited 30. Nov -1, 00:00
    Hi Bev and welcome to the forum.

    Do you take one or two of the co-codomol 30/500? I could not tolerate two at time and used to take 1 x 30/500 with an ordinary 1x500 mg paracetomol. Caused constipation ... but didn't feel like a zombie in the morning. After awhile these werent working, the GP suggested taking 2 at a time, I explained, we haggled and then she gave me 15 mg codeine to add to my mix.

    Go back to your GP and see what else he can suggest.

    Speedy
  • psyart
    psyart Member Posts: 600
    edited 30. Nov -1, 00:00
    hi - sorry its giving you such horrid side effects!! i take 2 co-codomol at a time, use to take 1 but not enough and sometimes pain is still there in the background!!! am on methx as well - and now on gabapentin!! I would go back to the doctor - arthur is bad enough without having side effects!! i found the slow release tramadol - which i took at night - gave me a really nasty migraine - sick 3 times and in bed all day with such a nasty head ache!!! but i can take normal tramadol!!!!! so i think it depends on who you are!!!!!

    let us know how you get on and take care.

    louise x

Who's Online

6
6 Guests